Lyrica ... I don't know about this

Discussion in 'Fibromyalgia Main Forum' started by Shalala, Mar 1, 2007.

  1. Shalala

    Shalala New Member

    I started on Lyrica Feb 20th (2-75mg/day). The Neuro I went to on 3/1 told me to double that (2-150mgs/day). I took 150mgs about noon 3/1 and have been out of it all day and all night. I am finally feeling slightly normal finally but have a horrific sore throat. I am not DOUBLING this Lyrica no matter what he says. I think I need to find a new Neuro ;-)
  2. StephieBee

    StephieBee New Member

    Is your doctor completely nutso?!?!

    Im on 50 mg ONCE a day for 2 the next 2 weeks and I get drunk off of it!

    My doc wants to see me back in his office before he does anything with my dosage.

    Tell your doc that he's lost his mind!!!! I would in a second! Thats probably why my doc always seems to be in a bad mood! LOL!!!

    Hugs,
    Steph
  3. Thats the amt my rheum. dr. wants me to take, but three times a day, but so far I have stuck with 75 mg. I can't imagine 150 mg twice or three times a day.
    Lyrica does seem to be the one drs. are pushing now.
  4. Shalala

    Shalala New Member

    I could not function hun. I was basically on a really bad drunk. It scared me. I realized it was good that I couldn't get up or I might have fallen. So now I know what had given me the sore throat before. I thought it might have been either the Lyrica or the Ambien. I didn't take the Ambien last night (I obviously didn't need to!!!!). I might be ahead to just drink pina collada's and forget the Lyrica ... lol.
  5. Shalala

    Shalala New Member

    I am not going to do that again. I think they are pushing Lyrica and Cymbalta too. I had been feeling woozy since starting it, but then again I am on so many things, but the Lyrica and the Ambien were both new ones. Now I know it is the Lyrica my system doesn't like.

    I am going to a sleep specialist on Thursday (probable sleep apnea) so I will probably end up with one of those c-pap deeals. Hey ... I don't care if I look like a martian if it helps ;-) lol
  6. 143alan

    143alan New Member

    I take 50mg twice a day and my pain doc who I just started going to wanted to triple that BUT I was already having side affects such as blurred vision in addition to the drunk and droggy feeling. Funny thing is I had been taking Gabapentin, generic for Neurontin for the past 3 years and I can't tell that the Lyrica is doing anymore than the Gabapentin did. My Rheumatologist first put me on the Lyrica last year and started the dosage out way too high and I thought I was going to die. My GP also thought that it was the better of the two drugs but she said you have to start low and build up so we did that. When the scrip ran out I did not call for a refill and I put myself back on the gabapentin and felt so much better. Now here I am again back on the Lyrica because of nerve damage following back surgery and I don't see it helping anything. I just don't think it works the same for every person, but does seem to be the favorite of all the docs now. The pain doc made the most sense and said that if you are already having side affects like blurred vision and such you should never up the dosage.

    Good luck and I don't blame you for not doubling this stuff, it's dangerous.
    Nancy
  7. StephieBee

    StephieBee New Member

    Why would they push both??

    They are both for diabetic pain? That makes no sense to me!

    I just flat out refused to stay on Cymbalta with my rheumy...Im tellin ya you would think he is like the Cymbalta spokesman or somethin. NO MEANS NO! He just doesnt get it!

    So thats why he wanted me to try the Lyrica...the thing is...it works for my pain. The whole time im "drunk" on Lyrica I dont feel the pain.

    I would tell your neuro that the Lyrica is giving you unpleasant side effects at this moment and you dont feel like it is the right time to raise the dosage because you are doing pretty well on the amount you are taking currently.

    Doctors are pill pushers now?!?!? Who wouldve thunk it?!?!
  8. achy

    achy New Member

    Your right, the docs do "push" them, but don't take it personally. IF you can't take it for whatever reason you have to be sure to make your doc understand just how sick it makes you. If he/She continues to push, you need a new doc. End of discussion.

    I'm now trying Lyrica...hoping 4th times the charm. Why do I keep trying?? The burning in my shoulders gets so bad I can't stand it, and now it's SPREADING into my ribs!!
    I will take/drink snake oil to make it stop.

    Do i feel woozy? sure I do, but I know it only lasts a few hours, for me, so I plan around it. I started at 50 mg for 2 months, upped to 75...now at 150mg and seeing SLIGHT improvement, but I'll take it. I can do dishes wihtout being in tears, or dust with out the buring shoulders....for a little while.

    Give it time, if it helps, hurray!!!! If you can't take it, then don't let anybody change your mind.

    achy


  9. The only thing lyrica does really help with pain. However if you look on this site in the library it states what my dr. keeps telling me, a higher dose is what they recommend, however I doubt I can go that high. If 75 mg works I will stay on it, I may try 100 mg. but doubt I can go to the 150 mg three times a day as he wants me to.
  10. nerdieduckie

    nerdieduckie New Member

    I guess it is different for everyone, but I take 150 2x a day with no problems. It has been one of the better meds for me to take.

    I wish I could cut back because it seems like a little much but whenever I try to back off the pain comes back horribly so I guess I'm stuck :p

    Have you talked to your neuro about lyrica not working for you?
  11. Shalala

    Shalala New Member

    I just went to Neuro 3/1. I was worn out before I even saw him ... lol. He seems to think all of this is due to sleep issues. I think sleep is a real problem that needs to be addressed, but I don't see how it is causing ALL of this pain and otheer things like IBS issues. I am staying on the doseage my PCP prescribed and may take 3-75 mgs tomorrow and see what happens? I see this Neuro again 3/30. March 8th is when I go to the sleep people. It is supposed to take 2 hours? They sent paperwork to fill out in advance (yay).
  12. LouiseK

    LouiseK New Member

    I've missed a pill twice and gotten really ill within a few hours -- bad headache, seasick feeling and insomnia.
    I am on only 50 mg x 3. I am seeing no positive result and on the fence about raising dose as I'm worried about increased side effects and also gettin off this med.

    Anybody re: getting off this stuff?

    Thank you.
  13. LouiseK

    LouiseK New Member

    I know, huh?? They push me hard too and I'm afraid I'll be looked at as not trying to help myself if I don't comply but really these things are strong!

    I'm thinking of filling the prescriptions for a couple of months and not taking them and then telling the doctor they didn't work. I'm starting to feel like a guinea pig!

    I don't think my doctor knows anything about getting off this stuff but I'll muddle along -- slowly, me thinks.
  14. dragon06

    dragon06 New Member

    After you get through the initial side effects upping the dosage isn't that bad. I am up to 300mg 2xday now.

    It did take awhile to get up to this dossage though.
  15. suelyn933

    suelyn933 New Member

    Oh My, I'm taking 2-300mg/day that's 600 mgs per day, sometimes i feel it's helping and at times I feel it's not.
  16. suelyn933

    suelyn933 New Member

    I dont know if anyone else experience this, i take 600 mg of Lyrica per day along with 300 mg of cymbalta, which by the way does get rid of my pain,only takes the edge off. I don't any of the side effects that some of you guys get from lyrica, like blurred vision or feeling drunk or any of those, however i'm 39 yrs old and i have no desire for sex, i spoke to my doctor and she says that could be caused from the cymbalta, i'm trying to get off of it, but i'm so scared of the side effects because if i miss a pill or two get so sick from it, i get sea sick, vomitting, sick to my stomach, can't eat, so I'm just assuming it's gonna be a rough ride getting off of it.

    I REALLY HATE FIBROMYALGIA.

    Thanks
    Suelyn
  17. I really hate fibromyalgia too. They named it wrong, it should of been fibromyhe$$gia!
  18. Suekoo

    Suekoo New Member

    I was on the 75 mg three times a day. I wouldn't say I was dizzy. You may feel a little "off" for a while. I quit taking it because I gained 10 lbs. from one visit to the next.

    I was not eating any differently. I guess we get to choose between pain and packing on the pounds.
  19. Suekoo

    Suekoo New Member

    I was on the 75 mg three times a day. I wouldn't say I was dizzy. You may feel a little "off" for a while. I quit taking it because I gained 10 lbs. from one visit to the next.

    I was not eating any differently. I guess we get to choose between pain and packing on the pounds.